MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SMART COIL; HCG,KRD

PENUMBRA, INC. PENUMBRA SMART COIL; HCG,KRD
Catalog Number 400SMTXSFT3H06
Medical Device Problem Codes Separation Failure (2547); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using penumbra smart coils (smart coil).During the procedure, it was reported that the smart coil would not deploy.No additional information is available.
 
Additional Manufacturer Narrative
Please note that the following section was incorrectly reported on the initial mfr report and is being corrected on this follow-up # 01 mfr report.Section h.Box 6.Device code 1.Results: the pet lock was intact on the proximal end of the pusher assembly.The pusher assembly was kinked at approximately 15.0 cm, 32.0 cm and 35.0 cm from the proximal end.The embolization coil was intact with the pusher assembly and had offset coil winds.The introducer sheath was not returned for evaluation.The outer diameter of the pusher assembly was measured and was within specification.Conclusions: the evaluation of the first returned smart coil revealed pusher assembly kinks and offset coil winds along the embolization coil.This damage typically occurrs due to forceful manipulation or mishandling of the device.The reported allegation is unclear; therefore, the root cause of the issue experienced was unable to be determined.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.Section h.Box 6.Device code 1:3191 - appropriate code is not available to describe deployment issue.Section h.Box 6.Conclusions code 1:4316 - the investigation findings do not lead to a clear conclusion about the root cause of deployment issue.

Brand Name
PENUMBRA SMART COIL
Common Device Name
HCG,KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9008839
Report Number3005168196-2019-01747
Device Sequence Number14066207
Product Code HCG
UDI-Device Identifier00814548017112
UDI-Public00814548017112
Combination Product (Y/N)Y
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K160832
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/15/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/21/2023
Device Catalogue Number400SMTXSFT3H06
Device Lot NumberF85391
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 08/15/2019
Supplement Date Received by Manufacturer10/16/2019
Initial Report FDA Received Date09/12/2019
Supplement Report FDA Received Date11/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005